• question-icon

    Suggest remedies for anxiety

default
Posted on Mon, 30 May 2016 in Mental Health
Question: Hello, I was wondering whether you would be able to help me. I have been suffering for a number of years with health anxiety and have wasted an awful lot of time researching health conditions on the internet and I can't seem to break the cycle. I was recently stupidly caught out on an overcast weekend away and had a consecutive sunburn which stung slightly for several weeks on my face/chest which has set it off again. Now I just feel constantly anxious and the only way I can seem to control is by exercising but obviously it is not practical to do that every day. I have tried some anti depressants in the past but they have spaced me out so much that it has effected my work performance.
doctor
Answered by Dr. Alexander H. Sheppe 36 minutes later
Brief Answer:
Consultation

Detailed Answer:
Hello, and thanks for your question.

I'm sorry you're going through so much right now. I think I can help. Here are my thoughts.

Trying a different antidepressant would be one approach -- escitalopram or venlafaxine are a couple you haven't tried that come to mind. Often trying a different antidepressant means you will not have the same adverse effects as others, so it could be worth a shot.

Another option is cognitive behavioral therapy (CBT). This is highly, highly effective for anxiety. It targets automatic negative or body-focused thoughts and redirects them into something more useful and positive. If you don't have a CBT therapist in your area, I do offer text-based CBT on this website via my direct private link:

tinyurl.com/DrSheppeAnswers

OR

https://doctor.healthcaremagic.com/Funnel?page=askDoctorDirectly&docId=70684

Please remember to rate and close this answer thread when you are finished and satisfied.


Above answer was peer-reviewed by : Dr. Arnab Banerjee
doctor
default
Follow up: Dr. Alexander H. Sheppe 2 days later
Many thanks for your help! Regarding the anti depressants, are there certain varieties that wouldn't have the spacing out effect or is it more a case of trial and error until you find one that has the right properties? How long would you recommend they are taken until you make the decision as to whether it is right one?



doctor
Answered by Dr. Alexander H. Sheppe 1 hour later
Brief Answer:
Followup

Detailed Answer:
You are most welcome!

In my experience, the antidepressant classes LEAST likely to cause this effect are the SSRIs and SNRIs. Of the SSRIs, I would first try either escitalopram or fluoxetine. If you want to go with an SNRI, I would first try venlafaxine. These are all similar and very well tolerated in terms of side effects. Unfortunately with antidepressants, it is a bit of trial-and-error game. I usually wait at least two weeks when starting an antidepressant, because most side effects will go away by then. If you are still having side effects after two weeks, I would consider switching. It make take one try or it may take many tries, but eventually you will find one that works for you.

I hope you found this helpful. Please remember to rate and close this answer thread when you are finished and satisfied.


Above answer was peer-reviewed by : Dr. Arnab Banerjee
doctor
Answered by
Dr.
Dr. Alexander H. Sheppe

Psychiatrist

Practicing since :2014

Answered : 2242 Questions

premium_optimized

The User accepted the expert's answer

Share on

Recent questions on  Behavioral therapies

doctor1 MD

why do I get disoriented feeling with my anxiety? I have anxiety with my Hashimoto's but here lately I don't feel like I'm here at all since I've...

doctor1 MD

hi I had extremely bad panic attacks my blood pressure was always 140 over 89 now it dropped its not gonna lead to a heart attack or a stroke

doctor1 MD

I have not been feeling very well I'm having a hard time leaving my house I'm having very bad depersonalization . I'm just feeling really out of it...

doctor1 MD

A licensed Therapist has said my son shows signs of ADHD, from what i can see this is true. Im having trouble with school realizing that its a...

doctor1 MD

Hello Doctor...i am writing this for my aunty who is in her fifties.she fears darkness n cries out loudly once the lights are off.i had a detail...

doctor1 MD

My daughter is currently taking Paxil for anxiety and severe OCD. She recently found out that she is pregnant. She has been on 30 mg. for about...

doctor1 MD

i have one sister she's behaviour is diffrent. she is suffer for a diffrent probleum, she is doing any things clean & neatness,she is so many angry...

Get personalised answers from verified doctor in minutes across 80+ specialties

164 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
Questions Answered By Dr. Alexander H. Sheppe
  • Q - What other medication can show a false positive for Oxazepam and Temazepam?

  • Q - Suggest treatment for premature ejaculation

  • Q - Which genetic test predicts how effective psychiatric medication are at...

  • Q - What causes erectile dysfunction after kegel exercises?

  • Q - Suggest ways to wean off Abilify

  • Q - What do these PFT test results indicate?

  • Q - Suggest treatment for visual hallucinations

  • Q - Suggest treatment for borderline personality disorder

  • Q - How to rule out bipolar disorder?

  • Q - Suggest treatment for withdrawal symptoms of Hydrocodone

backtotop2